MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ABGII NO5 CEMENTLESS LEFT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ABGII NO5 CEMENTLESS LEFT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 4845-0205
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 09/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It has been reported that: "(b)(6) patient with a left total hip prosthesis in 2008.Rupture of the left total hip prosthesis at the neck of the stem, following an impact with a door and a fall with landing on the left hip.Pain in the left hip with functional impotence mig.Action taken: orthopaedic surgery to fit new prosthetic material.".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an abgii stem was reported.The event was confirmed via evaluation of the returned device.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the stem is fractured at the neck.Scratches are present on the surface of the neck.The ceramic head remains attached to the trunnion.Material analysis: a material analysis was performed and concluded the following: "the stem fractured due to fatigue mode failure.A fracture initiated at a lateral edge and propagated medially until the stress on the remaining material fractured in overload.No material non-conformances were found on any of the four devices, nor were any manufacturing defects seen on any surfaces inspected here." -clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry reports the failure of a left total hip arthroplasty about 3 ½ years postop due to fracture of the femoral stem at the base of the trunnion.I can confirm that this event took place since i was able to review the operation reports, radiographs and photos of the explanted fractured stem and revised acetabular component.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of stem and trunnion fracture are multifactorial including surgical technique, impingement, patient activity factors, and implant factors." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the abgii stem following a fall.Visual inspection of the returned device confirmed stem fracture at the neck.A material analysis was performed and concluded the following: "the stem fractured due to fatigue mode failure.A fracture initiated at a lateral edge and propagated medially until the stress on the remaining material fractured in overload.No material non-conformances were found on any of the four devices, nor were any manufacturing defects seen on any surfaces inspected here." a review of the provided op reports and x-ray images by a clinical consultant also confirmed the event.The root cause of the event could not be determined from the information provided; however, it is likely that the reported trauma event contributed to the device failure.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It has been reported that: "64 year old patient with a left total hip prosthesis in 2008.Rupture of the left total hip prosthesis at the neck of the stem, following an impact with a door and a fall with landing on the left hip.Pain in the left hip with functional impotence mig.- action taken: orthopaedic surgery to fit new prosthetic material.".

Brand Name
ABGII NO5 CEMENTLESS LEFT V40
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key12569339
Report Number0002249697-2021-01665
Device Sequence Number4054102
Product Code LPH
UDI-Device Identifier07613327051032
UDI-Public07613327051032
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2013
Device Model Number4845-0205
Device Catalogue Number4845-0205
Device Lot NumberG2171408E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date08/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight96 KG